Psychiatry and Clinical Psychopharmacology
POSTER PRESENTATIONS

Hypomanic shift at two multiple sclerosis patient using mood stabilizator

1.

Department of Psychiatry, Gulhane School of Medicine, Ankara - Turkey

2.

Department of Psychiatry, Gulhane Military Medical Faculty, Ankara - Turkey

Psychiatry and Clinical Psychopharmacology 2012; 22: Supplement S104-S104
Read: 883 Downloads: 566 Published: 24 March 2021

In this case report, we aimed to discuss two cases that have developed hypomanic shift after using low-dose antidepressant medications despite they were using mood stabilizator.

Case I: 27 year’s old, female patient. She has been followed up with the diagnosis of multiple sclerosis (MS) for 12 years. Because of absence seizures, she was using valproic acid 1000 mg/day for approximately 3 years. Paroxetine 20 mg/day was started 1 month ago. She was hospitalized with symptoms of inability to stay still, increased speech and distractibility which was first seen at 10th day of the treatment. Because of the diagnosis of bipolar disorder, Hypomanic episode, antidepressant treatment was stopped. In the follow up period, the treatment was regulated as valproic acid 1500 mg/day and olanzapine 10 mg/day. Her complaints and psychological examination findings regressed during 18 days of stay in hospital.

Case II: 32 year’s old, female patient. She has been followed up with the diagnosis of multiple sclerosis for 3 years. She was using carbamazepine 1000 mg/day for 2 years due to epileptic seizures. She started to use escitalopram 20 mg/day 2 months ago. She was hospitalized with symptoms of uneasiness, sleeplessness, bizarre speech and behaviors. Antidepressant treatment was stopped due to bipolar disorder diagnosis with hypomanic episode. Valproic acid 1500 mg/day and quetiapine 400 mg/day was initiated. Her complaints and psychological examination findings regressed during 14 days of stay in hospital. Three possible reasons have been alleged related with the psychiatric symptoms in MS patients. These are it may be a consequence of MS lesions or a simultaneous condition or psychological reflection of the disease. It is certain that the incidence of bipolar disorder increases in MS patients but shifts in our cases in spite of mood stabilizers make us think that there may be a possible organic reason which causes bipolar disorder in MS patients.


Mizaç dengeleyicisi kullanan iki multipl skleroz hastasında hipomanik kayma

Bu çalışmada mizaç dengeleyicisi kullanmalarına rağmen düşük doz antidepresan tedavisi sonrası hipomanik kayma görülen iki olgunun tartışılması amaçlanmıştır.

Olgu I: 27 yaşında ve 12 yıldır multipl sklreoz (MS) tanısı ile takipli kadın hastadır. Absans nöbetleri nedeni ile yaklaşık üç yıldır valproik asit 1000 mg/gün kullanmaktaydı. Bir ay önce paroksetin 20 mg/gün başlanmıştı. Tedaviye başlandıktan yaklaşık on gün sonra başlayan yerinde duramama, konuşmada artma, dikkat dağınıklığı şeklindeki bulguları nedeniyle kliniğe yatırıldı. Bipolar bozukluk, hipomanik nöbet tanısı ile antidepresanı kesildi. Takip sürecinde tedavisi valproik asit 1500 mg/gün ve olanzapin 10 mg/gün olarak düzenlendi. 18 günlük yatış sürecinde yakınmaları ve ruhsal muayene bulguları geriledi.

Olgu II: 32 yaşında ve 3 yıldır MS tanısı ile takipli kadın hastadır. Epileptik nöbetleri nedeniyle iki yıldır karbamazepin 1000 mg/gün kullanmaktaydı. İki ay önce essitalopram 20 mg/gün başlanmıştı. Huzursuzluk, uykusuzluk, garip konuşma ve davranışlar şeklindeki bulgulardan dolayı kliniğe yatırıldı. Bipolar bozukluk, hipomanik nöbet tanısı ile antidepresanı kesildi. Depakin 1500 mg/gün, ketiapin 400 mg/gün başlandı. 14 günlük yatış sürecinde yakınmaları ve ruhsal muayene bulguları geriledi. MS hastalarındaki psikiyatrik semptomlarla ilgili üç olası neden ortaya konmuştur. Bunlar semptomların MS lezyonlarının bir sonucu olabileceği, eş zamanlı bir tablo olabileceği veya hastalığın ruhsal bir yansıması olabileceği şeklindedir. MS hastalarında bipolar bozukluğun sıklığının arttığı kesindir ancak olgularımızda mizaç stabilizatörlerine rağmen kaymanın olması MS hastalarında bipolar bozukluğuna zemin hazırlayan olası bir organik nedenin olabileceğini düşündürmektedir.

Files
EISSN 2475-0581